Alert archive / Tennessee / Tornado Warnings in 2007

Tornado Warning 1, NWS Morristown, TN

April 26, 2007Morgan County, Tennessee

NWS Morristown, TN issued this tornado warning at Apr 26, 2007, 5:49 PM EDT for Morgan County, Tennessee. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2007, 5:49 PM EDT (21:49 UTC)
Expired
Apr 26, 2007, 6:15 PM EDT
In force
26 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Morgan County, TN

The radar

The Knoxville radar (KMRX), 110 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 6:00 PM EDTTSTM WND DMGWartburg, TNTREES DOWN COUNTYWIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 4:18 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
159 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMRX 262150
TORMRX
TNC129-262215-
/O.NEW.KMRX.TO.W.0001.070426T2149Z-070426T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
549 PM EDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* TORNADO WARNING FOR...
  MORGAN COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF WARTBURG...

* UNTIL 615 PM EDT

* AT 447 PM CDT...WEATHER SPOTTERS REPORTED TORNADO TOUCHDOWNS IN 
CUMBERLAND COUNTY IN ASSOCIATION WITH THIS STORM. THE THUNDERSTORM 
IS SOUTHWEST OF WARTBURG...OR ABOUT 8 MILES NORTHWEST OF 
ROCKWOOD...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  WARTBURG BY 610 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF
NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3609 8477 3593 8465 3596 8461 3605 8440
      3617 8449 3625 8463

$$
1 follow-up statement
000 
WWUS54 KMRX 262200
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT THU APR 26 2007

TNC129-262215-
/O.CON.KMRX.TO.W.0001.000000T0000Z-070426T2215Z/
MORGAN TN-
600 PM EDT THU APR 26 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR MORGAN
COUNTY...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OAKDALE...OR ABOUT
7 MILES SOUTH OF WARTBURG...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  WARTBURG BY 605 PM EDT...
  PETROS BY 615 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3609 8477 3593 8465 3596 8461 3605 8440
      3617 8449 3625 8463

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:20 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 26, 3:20 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT THU APR 26 2007

.SHORT TERM (TONIGHT AND FRIDAY)...FROM ALL ACCOUNTS AND FROM
INITIALIZATION...GFS IS THE MODEL OF CHOICE, THOUGH IN MANY RESPECTS
NAM IS SIMILAR. TIMING OF FRONTAL PASSAGE BETWEEN 00Z AND 06Z
TONIGHT LOOKS GOOD. FRONT APPEARS TO LIE OVER CENTRAL KY, ACROSS
MIDDLE TN, INTO NORTHERN AL WITH PRESSURE FALLING AHEAD AND
DEWPOINTS FALLING BEHIND. BAND OF RAIN ASSOCIATED WITH CONVERGENCE
AROUND PRE-FRONTAL TROUGH HAS MOVED FASTER THAN EXPECTED AND BECOME
MORE SPOTTY. SOME PLACES RECEIVED HEAVY RAIN FOR EXTENDED PERIODS
BUT SOUTHEAST TENNESSEE AND THE SOUTHERN CUMBERLAND PLATEAU NEEDED
THAT AND COULD SOAK IT UP. OTHERWISE ITS BEEN NICE SOAKER, MUCH
NEEDED.

HAVE LOWERED POPS TONIGHT AS DRY SLOT IN WV IMAGERY MOVES OVER AREA
AND FRONT MOVES OUT. HAVE ALSO DROPPED TEMPS A HAIR TONIGHT AS
CLOUDS THIN A LITTLE. ADJUSTED WINDS TO ACCOUNT FOR FRONTAL PASSAGE.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...UPPER LOW LIFTING OUT
OF AREA ON FRIDAY NIGHT WITH DECREASING MOISTURE BEHIND IT.  WILL
CARRY LOW CHANCE POPS FOR EVENING HOURS AND DRY AFTER MIDNIGHT.
MODELS BRING A SHORTWAVE INTO THE REGION ON SATURDAY.  WILL KEEP
CHANCE POPS FOR SATURDAY WITH HIGHEST CHANCES IN THE SOUTH WHERE
BEST MOISTURE TRACKS.  MOISTURE DECREASING BY SATURDAY NIGHT AS
SHORTWAVE TRACKS TO THE EAST...WILL KEEP CHANCE POPS FOR THE EVENING
HOURS THEN DRY AFTER MIDNIGHT.  RIDGE BUILDS IN ON SUNDAY BRINGING
DRY WEATHER FOR SUNDAY THROUGH TUESDAY.  ANOTHER SHORTWAVE
APPROACHES THE AREA ON WEDNESDAY...WITH STILL SOME UNCERTAINTY ON
TIMING WILL KEEP ONLY 20 POPS FOR WEDNESDAY.  STATIONARY FRONT
LINGERS INTO THURSDAY...WITH STILL SOME UNCERTAINTY ON TIMING...WILL
KEEP ONLY SLIGHT CHANCE POPS FOR THURSDAY.  STAYED NEAR MAV/HPC
GUIDANCE FOR TEMPERATURES....

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  54  70  51  70  50 /  50  30  20  40  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  56  68  50  70  49 /  60  30  20  30  20
OAK RIDGE, TN  55  69  49  70  49 /  60  30  20  30  20
TRI CITIES AIRPORT, TN  55  68  48  68  45 /  90  30  20  30  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

BB/GH
Hazardous weather outlook, Apr 26, 5:30 AM EDT, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EDT THU APR 26 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EDT (430 AM CDT) THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS
AFTERNOON AND EVENING WITH DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...AN ISOLATED TORNADO WILL BE POSSIBLE ACROSS SOUTHEAST
TENNESSEE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:15 PM EDTTornado WarningMRXMorgan30 min
Apr 26, 6:24 PM EDTTornado WarningMRXAnderson36 min
Apr 26, 6:49 PM EDTTornado WarningMRXCampbell41 min
Apr 26, 7:16 PM EDTTornado WarningMRXClaiborne, Union59 min
Apr 26, 7:44 PM EDTSevere Thunderstorm WarningMRXMorgan, Scott46 min

Nearby

Tornado Warnings in Tennessee, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.